Indiana, 2015Damaging Winds in Indiana, August 4, 2015
August 4, 2015 · NWS LMK · 2 events in 1 county or zone
A stationary surface boundary across the region combined with an upper level disturbance coming in from the west produced a round of scattered strong to severe thunderstorms across southern Indiana. The main hazard was damaging winds which brought down trees and power lines.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary surface boundary across the region combined with an upper level disturbance coming in from the west produced a round of scattered strong to severe thunderstorms across southern Indiana. The main hazard was damaging winds which brought down trees and power lines.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Aug 4, 2:28 PM EST, 3 hours 57 minutes earlier.
Area forecast discussion, Aug 4, 2:28 PM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
328 PM EDT TUE AUG 4 2015
.SHORT TERM (TONIGHT THROUGH THURSDAY NIGHT)...
ISSUED AT 315 PM EDT TUE AUG 4 2015
SCATTERED SHOWERS AND STORMS HAVE DEVELOPED ON A DIFFERENTIAL
HEATING AND DEW POINT BOUNDARY ACROSS CENTRAL AND SOUTH CENTRAL KY.
THE SLOW MOVING NATURE OF THESE STORMS MAY PUT DOWN SOME HEAVY
RAINFALL IN SPOTS. A FEW STRONGER STORMS ARE POSSIBLE GIVEN THE
AMOUNT OF INSTABILITY, ALTHOUGH OVERALL ORGANIZATION IS NOT EXPECTED
DUE TO THE LACK OF STRONGER DEEP LAYER SHEAR. SHOWERS/STORMS WILL
PUSH OFF TO THE EAST THROUGH THE EARLY EVENING HOURS, BEFORE A
RELATIVE LULL THROUGH THE OVERNIGHT. CAN'T RULE OUT A FEW SHOWERS
DROPPING IN FROM THE NW, SO WILL LEAVE SMALL CHANCES IN THROUGH THE
OVERNIGHT. LOOK FOR LOWS IN THE UPPER 60S NE TO LOW 70S SW.
DO EXPECT TO SEE ISOLATED TO WIDELY SCATTERED SHOWER/STORM ACTIVITY
MAINLY CONFINDED TO OUR WESTERN CWA ROUGHLY ALONG THE STALLED
BOUNDARY THAT WILL BE IN PLACE. EXPECT MOST HIGHS TO BE IN THE UPPER
80S.
...FLASH FLOOD WATCH LATE WEDNESDAY EVENING THROUGH EARLY FRIDAY...
AS WE ENTER LATER WEDNESDAY AFTERNOON AND EVENING A SLOW MOVING
UPPER WAVE AND ASSOCIATED SURFACE LOW WILL MOVE INTO THE MISSISSIPPI
RIVER VALLEY AND THEN LOWER OHIO RIVER VALLEY. AS THIS OCCURS DEEPER
MOISTURE WILL BE TRANSPORTED IN THROUGH A DEEP LAYER, PARTICULARLY
OF NOTE WILL BE A 40 KNOT LOW LEVEL JET. PRECIPITABLE WATER AMOUNTS
WILL RANGE IN THE 2 - 2.5 RANGE FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AS THE SLOW MOVING SYSTEM MOVES THROUGH. SOME AREAS WILL
LIKELY SEE REPEATED ROUNDS OF HEAVY RAINFALL. DURING THIS TIME, 1.5
TO 2 INCHES OF RAIN IS EXPECTED WITH LOCALLY HIGHER AMOUNTS POSSIBLE
ACROSS SOUTHERN IN AND NORTH CENTRAL KY. GIVEN THE METEOROLOGICAL
SETUP, RECENT HEAVY RAINFALL IN SPOTS, AND A WPC SLIGHT RISK OF
EXCESSIVE RAINFALL ELECTED TO ISSUE A FLASH FLOOD WATCH IN
COORDINATION WITH JKL FROM LATER WEDNESDAY EVENING THROUGH EARLY
FRIDAY MORNING ACROSS THE NORTHERN TWO-THIRDS OF THE CWA. AT THIS
POINT, EXPECT THE HEAVIEST AXIS OF RAIN TO FALL ALONG AND ON EITHER
SIDE OF THE I-64 CORRIDOR.
THE SYSTEM SLIDES EAST BY THURSDAY NIGHT WITH PRECIPITATION ENDING
FROM WEST TO EAST. FLASH FLOOD WATCH IS SET TO EXPIRE AT 2 AM EDT/1
AM CDT.
.LONG TERM (FRIDAY THROUGH TUESDAY)...
ISSUED AT 325 PM EDT TUE AUG 4 2015
MID LEVEL VORTICITY MAXIMUM WILL PUSH ON OFF TO THE EAST ON FRIDAY
AND IN ITS WAKE, A BIT OF MID-LEVEL RIDGING WILL BUILD IN FROM THE
WEST. THIS SHOULD GIVE US A TEMPORARY BREAK FROM THE RAINS FROM
MIDWEEK. HOWEVER, THIS DRY TREND WILL NOT LAST ALL THAT LONG. THE
LATEST FORECASTS SUGGEST THAT A MID-LEVEL RIDGE AXIS WILL SET BACK
UP ACROSS TEXAS BY THE LATE PART OF THE WEEKEND AND INTO EARLY NEXT
WEEK. THE UPPER LEVEL RIDGE IS EXPECTED TO BE MORE FLAT, THUS, THE
OHIO VALLEY WILL REMAIN ON THE PERIPHERY OF THE RIDGE AXIS SETTING
THE STAGE FOR MORE UNSETTLED WEATHER AS MID-LEVEL VORT MAXES ROUND
THE TOP OF THE RIDGE.
WHILE FORECAST CONFIDENCE IS LOW REGARDING THE TIMING OF THE WAVES
IN THE LATE PART OF THE PERIOD, IT DOES APPEAR THAT SEVERAL WILL
IMPACT THE REGION FROM LATE SATURDAY NIGHT THROUGH TUESDAY. THE
FIRST MAY AFFECT OUR REGION LATE SATURDAY NIGHT, FOLLOWED BY ANOTHER
ONE ON MONDAY. THE PATTERN IS ONE THAT FAVORS ONE OR MORE MESOSCALE
CONVECTIVE COMPLEXES DEVELOPING AND THEN RACING FROM THE CENTRAL
PLAINS THROUGH THE OHIO VALLEY. IT IS REALLY NOT ALL THAT
SURPRISING GIVEN THIS PATTERN HAS BEEN SEEN IN RECENT WEEKS. THE
THREAT OF ADDITIONAL HEAVY RAINFALL IS CERTAINLY THERE, AND WE MAY
SEE ADDITIONAL HYDRO ISSUES IN SOME PARTS OF THE AREA EARLY NEXT
WEEK, DEPENDING ON WHERE THE EVENTUAL MCS TRACK SETS UP.
TEMPERATURES WILL START OFF BELOW NORMAL FOR THE PERIOD WITH LOW-MID
80S ACROSS THE REGION ON FRIDAY. A BRIEF MODERATION IN TEMPS LOOKS
LIKELY FOR SATURDAY AND SUNDAY WITH HIGHS IN THE MID 80S NORTH AND
MID-UPPER 80S IN THE SOUTH. LOW TO MID 80S LOOK LIKELY FOR MONDAY
AND TUESDAY AS WELL, GIVEN THAT WE'RE EXPECTING CLOUDS AND
PRECIPITATION TO BE IN THE AREA. IF CONVECTIVE COVERAGE IS LESS,
THEN TEMPERATURES MAY NEED TO BE INCREASED SLIGHTLY IN SUBSEQUENT
FORECASTS. OVERNIGHT LOWS DURING THE PERIOD WILL BE IN THE UPPER
60S TO THE LOWER 70S.
&&
.AVIATION (18Z TAF UPDATE)...
ISSUED AT 124 PM EDT TUE AUG 4 2015
CONDITIONS ARE EXPECTED TO BE MOSTLY VFR THE REMAINDER OF THIS
AFTERNOON AND EVENING WITH THE EXCEPTION THAT SCATTERED STORMS COULD
IMPACT THE BWG TERMINAL. HAVE THE MOST CONFIDENCE THAT STORMS WILL
DEVELOP ACROSS CENTRAL KY ALONG A WEAK BOUNDARY, IN BETWEEN ALL 3
SITES SO WILL NOT MENTION ANY TS AT THIS TIME.
VARIABLE MID AND UPPER CLOUDS WILL STEAM OVER THE AREA TONIGHT,
HELPING TO KEEP THE FOG THEAT LOWER. HOWEVER, DO EXPECT TO SEE AT
LEAST TEMPORARY VIS RESTRICTIONS AROUND THE VFR/MVFR RANGE AT TIMES.
THERE MAY ALSO CONTINUE TO BE PERIODS OF SHOWERS/STORMS MOVING OVER
THE AREA TOWARD DAWN.
WINDS WILL BECOME LIGHT AND VARIABLE AFTER SUNSET THIS EVENING.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH FROM WEDNESDAY EVENING THROUGH LATE THURSDAY
NIGHT FOR KYZ023>043-045>049-053>057-063>067.
IN...FLASH FLOOD WATCH FROM WEDNESDAY EVENING THROUGH LATE THURSDAY
NIGHT FOR INZ076>079-083-084-089>092.
&&
SHORT TERM........BJS
LONG TERM.........MJ
AVIATION..........BJSHazardous weather outlook, Aug 4, 2:46 PM EST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
346 PM EDT TUE AUG 4 2015
KYZ061-062-070>078-081-082-052000-
BUTLER-EDMONSON-LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-
ADAIR-RUSSELL-CUMBERLAND-CLINTON-
INCLUDING THE CITIES OF...MORGANTOWN...BROWNSVILLE...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...GLASGOW...
TOMPKINSVILLE...EDMONTON...COLUMBIA...RUSSELL SPRINGS...JAMESTOWN...
SALEM...BURKESVILLE...ALBANY
346 PM EDT TUE AUG 4 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
KENTUCKY.
.DAY ONE...TONIGHT.
SCATTERED SHOWERS AND STORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. ANY STORM WILL BE CAPABLE OF BRIEF HEAVY RAINFALL,
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY
THROUGH THURSDAY AS A FRONTAL BOUNDARY MOVES THROUGH THE REGION.
TORRENTIAL RAINFALL, GUSTY WINDS AND LIGHTNING WILL BE THE MAIN
THREATS. ADDITIONAL CHANCES OF THUNDERSTORMS ARE EXPECTED LATE
SUNDAY THROUGH MONDAY AS ANOTHER WEATHER SYSTEM CROSS THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-063>067-052000-
ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON-
FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT-
OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD-
FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE-
GARRARD-MADISON-HART-GREEN-TAYLOR-CASEY-LINCOLN-
INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM...
SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN...
MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE...
HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH...
BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF...
FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS...
LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY...
BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE...
CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA...
TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...
CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...
WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...BEREA...HORSE CAVE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD
346 PM EDT TUE AUG 4 2015
...FLASH FLOOD WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
THURSDAY NIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TONIGHT.
SCATTERED SHOWERS AND STORMS ARE EXPECTED THIS EVENING AND
OVERNIGHT. ANY STORM WILL BE CAPABLE OF BRIEF HEAVY RAINFALL,
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
PERIODS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY
THROUGH VERY EARLY FRIDAY AS A FRONTAL BOUNDARY AND UPPER
DISTURBANCE MOVE THROUGH THE REGION. TORRENTIAL RAINFALL, GUSTY
WINDS AND LIGHTNING WILL BE THE MAIN THREATS. ADDITIONAL CHANCES
OF THUNDERSTORMS ARE EXPECTED LATE SUNDAY THROUGH MONDAY AS
ANOTHER WEATHER SYSTEM CROSS THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED TO REPORT HEAVY RAINFALL LATE WEDNESDAY
THROUGH EARLY FRIDAY MORNING.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
BJS/MJ
In the hours before
Special weather statement, Aug 4, 4:24 PM EST, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
524 PM EDT TUE AUG 4 2015
KYZ027-028-042200-
HARDIN-GRAYSON-
524 PM EDT TUE AUG 4 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN GRAYSON AND
SOUTHWESTERN HARDIN COUNTIES...
AT 523 PM EDT /423 PM CDT/...STRONG THUNDERSTORMS WERE NEAR
LEITCHFIELD...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS. LOCALIZED FLOODING WILL ALSO BE POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
LEITCHFIELD...CLARKSON...UPTON...SONORA...NOLIN...SKAGGSTOWN...ROCK
CREEK...ROYAL...WHITE MILLS JUNCTION...STAR MILLS...LACON...
SPURRIER...MILLWOOD...EASTVIEW...GRAYSON SPRINGS...SEVEN CORNERS...
HARCOURT...SAINT PAUL...FLINT HILL AND WEST CLIFTY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3752 8639 3764 8592 3749 8588 3747 8590
3744 8589 3745 8604 3743 8604 3743 8641
TIME...MOT...LOC 2123Z 270DEG 16KT 3748 8617
KJDSpecial weather statement, Aug 4, 4:34 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
534 PM EDT TUE AUG 4 2015
KYZ056-057-042215-
MADISON-GARRARD-
534 PM EDT TUE AUG 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT GARRARD AND SOUTHERN
MADISON COUNTIES...
AT 534 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RICHMOND TO LANCASTER...AND MOVING SOUTHEAST AT
35 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
RICHMOND...LANCASTER...MCCREARY...BEREA...KIRKSVILLE...BOURNE...POINT
LEAVELL...COMBS...STONE...PEYTONTOWN...PANOLA...BIGHILL...CROW
VALLEY...DULUTH...HACKLEY...WHITES...BUCKEYE...RUTHTON...REEDS
CROSSING AND ROUND HILL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3756 8416 3752 8420 3752 8430 3754 8430
3754 8435 3748 8437 3764 8465 3763 8467
3765 8466 3764 8469 3766 8468 3766 8471
3769 8468 3769 8471 3778 8435 3770 8409
3767 8409 3764 8413 3757 8409
TIME...MOT...LOC 2134Z 293DEG 30KT 3769 8427 3763 8455
KJDSpecial weather statement, Aug 4, 4:49 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
449 PM CDT TUE AUG 4 2015
KYZ023-042215-
HANCOCK-
449 PM CDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HANCOCK COUNTY...
AT 449 PM CDT...A STRONG THUNDERSTORM WAS NEAR WHITESVILLE...MOVING
EAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
PELLVILLE...ARRINGTON CORNER...EASTON...FLORAL...CHAMBERS...DUKES...
VICTORIA CROSSROADS...WEBERSTOWN...PATESVILLE...CABOT AND GOERING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3787 8691 3788 8690 3785 8666 3779 8668
3766 8662 3774 8682 3780 8682 3784 8685
3784 8688 3783 8690 3784 8691
TIME...MOT...LOC 2149Z 265DEG 13KT 3775 8680
KJDSpecial weather statement, Aug 4, 5:44 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
544 PM CDT TUE AUG 4 2015
INZ089-KYZ024-042315-
PERRY-BRECKINRIDGE-
544 PM CDT TUE AUG 4 2015
...A STRONG THUNDERSTORM WILL AFFECT PERRY AND NORTHWESTERN
BRECKINRIDGE COUNTIES...
AT 544 PM CDT...A STRONG THUNDERSTORM WAS 10 MILES NORTHEAST OF TELL
CITY...OR 26 MILES NORTHEAST OF ROCKPORT...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
TELL CITY...MOUNT PLEASANT...WEBSTER...CANNELTON...LEOPOLD...CLIFTON
MILLS...LILLY DALE...BANDON...MAGNET...DODD...UNION STAR...GATCHEL...
GERALD...MYSTIC...HARDINGROVE...BASIN SPRING...MANNING CROSSING...
ROME...BRISTOW AND RANGER.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3815 8680 3814 8646 3811 8647 3809 8643
3807 8643 3805 8645 3804 8649 3795 8635
3784 8629 3788 8665 3791 8665 3792 8668
3789 8673 3791 8674 3805 8678 3806 8677
3810 8677 3811 8679
TIME...MOT...LOC 2244Z 265DEG 13KT 3805 8662
KJDSpecial weather statement, Aug 4, 5:57 PM EST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
557 PM CDT TUE AUG 4 2015
INZ083-042330-
DUBOIS-
557 PM CDT TUE AUG 4 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT DUBOIS COUNTY...
AT 556 PM CDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 7 MILES
EAST OF JASPER TO DALE...AND WAS MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
JASPER...HUNTINGBURG...FERDINAND...HOLLAND...BIRDSEYE...DUBOIS...
KYANA...ELLSWORTH...SAINT ANTHONY...BRETZVILLE...MENTOR...
CELESTINE...SCHNELLVILLE...SAINT MARKS...SAINT HENRY...JOHNSBURG...
DUBOIS CROSSROADS...MALTERSVILLE AND HUNTINGBURG AIRPORT.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3851 8679 3845 8668 3826 8668 3825 8669
3825 8679 3820 8680 3820 8707 3823 8707
TIME...MOT...LOC 2256Z 325DEG 24KT 3839 8680 3819 8700
RASSpecial weather statement, Aug 4, 6:23 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
723 PM EDT TUE AUG 4 2015
INZ084-090-042345-
CRAWFORD-HARRISON-
723 PM EDT TUE AUG 4 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CRAWFORD
AND CENTRAL HARRISON COUNTIES...
AT 722 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR
LEAVENWORTH...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CORYDON...CAREFREE TOWN...LANESVILLE...LEAVENWORTH...CRANDALL...
ALTON...RAMSEY...SULPHUR...CAPE SANDY...FRENCHTOWN...WYANDOTTE...NEW
SALISBURY...WHITE CLOUD...RIDDLE...BYRNEVILLE...CURBY...SWITZER
CROSSROADS...DEUCHARS...CAREFREE AND MOBERLY.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3838 8603 3833 8603 3833 8601 3830 8601
3830 8599 3828 8599 3826 8596 3823 8596
3814 8627 3820 8636 3817 8638 3815 8632
3813 8633 3813 8638 3811 8641 3813 8643
3812 8646 3821 8646 3821 8647 3827 8648
TIME...MOT...LOC 2322Z 259DEG 22KT 3820 8633
RASThunderstorm Wind, Harrison
- When
- August 4, 6:25 PM EST
- Where
- Harrison County, 0.69 mi S of Mauckport
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.020, -86.200
A Harrison County law enforcement official reported trees down on Dixie Road near Mauckport.
Thunderstorm Wind, Harrison
- When
- August 4, 6:40 PM EST
- Where
- Harrison County, 0.69 mi N of Elizabeth
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.130, -85.970
A Harrison County law enforcement official reported trees down along Elizabeth - New Middletown Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Connecticut, August 4, 20151 death · $29,000 · 53 kt wind · 4 events
- Flood and Hail in Massachusetts, August 4, 2015$355,000 · 2 in hail · 82 events
- Hail and Damaging Winds in Massachusetts, August 4, 2015$343,000 · 55 kt wind · 23 events
- Hail and Damaging Winds in New York, August 4, 2015$182,000 · 1.75 in hail · 34 events
- Damaging Winds and Lightning Strike in Rhode Island, August 4, 2015$222,000 · 72 kt wind · 13 events
- Hail and Damaging Winds in Virginia, August 4, 2015$62,000 · 1 in hail · 10 events
- Damaging Winds and Heavy Rain in Nebraska, August 4 to 5, 2015$60,000 · 52 kt wind · 5 events
- Damaging Wind in North Carolina, August 4, 2015$50,000 · 56 kt wind · 1 event
- Hail and Damaging Winds in Maine, August 4 to 14, 20152.5 in hail · 33 events
- Hail and Damaging Winds in Virginia, August 4, 2015$19,000 · 1.5 in hail · 16 events
- Hail and Damaging Winds in Maryland, August 4, 2015$15,000 · 1.25 in hail · 17 events
- Hail and Damaging Wind in New York, August 4, 2015$30,000 · 1 in hail · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 587056, 587057.